# SDR CA080325015

- Difficulty date: March 4, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 719 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 5100 · Standard Practices/Structures
- Part: Unknown
- Condition: Unknown
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

(CAN) UPON TAKE OFF AND AT A SPEED OF 30 KTS AND 10-15FT ALTITUDE (AGL), ACFT YAWED RT WITH ENGINE BACKFIRE AND DECELERATION AND IMMEDIATE LOW ROTOR HORN. THE PILOT DROPPED THE COLLECTIVE & CONDUCTED EMERGENCY RUN-ON LANDING IN A FIELD SOUTH OF THE HANGAR. UPON SAFE LANDING, THE ENGINE WAS STILL RUNNING AND ACCELERATING AND ROTOR RPM WAS AT 90% AND RISING. AFTER MATCHING THE ENGINE AND ROTOR RPM NEEDLES, THE ACFT WAS LIFTED IN A HOVER AND HOVER TAXIED BACK TO THE HANGAR.  NO MECHANICAL PROBLEMS WERE FOUND. THE ACFT WAS GROUND RUN AND HOVERED FOR 30 MINS AT VARIOUS POWER SETTINGS WITH NO FURTHER INCIDENT. AT THE TIME OF THIS INCIDENT, THIS ACFT HAD THE DART COLD WEATHER BAFFLES INSTALLED.  WE HAVE IMPLEMENTED A COLD WEATHER LIMIT OF -25C ON ALL OUR ACFT UNTIL A SOLUTION CAN BE FOUND.
